Minnesota, 2003Hail in Minnesota, June 27, 2003
June 27, 2003 · NWS FSD · 1 event in 1 county or zone
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before the first event at Jun 27, 2:04 PM CST, 2 hours 1 minute earlier.
Area forecast discussion, Jun 27, 2:04 PM CST, 2 hours 1 minute before
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA
NATIONAL WEATHER SERVICE SIOUX FALLS SD
304 PM CDT FRI JUN 27 2003
SYNOPSIS...AT 12Z CWA WAS IN NORTHWEST FLOW BEHIND EXITING TROUGH.
SHORT WAVE WAS EVIDENT OVER MONTANA AND NORTH DAKOTA AS AN AREA OF
500 HEIGHT FALLS. SFC COLD FRONT WAS ALONG THE US CANADIAN BORDER.
AT 18Z...A WEAK LOW PRESSURE AREA WAS DEVELOPING OVER EASTERN SOUTH
DAKOTA IN RESPONSE TO APPROACHING SHORT WAVE.
FORECAST...WATER VAPOR LOOP SHOWING SHORT WAVE DROPPING ACROSS CWA
LATE THIS AFTERNOON AND TONIGHT. MOISTURE SCARCE BELOW 8000 FEET SO
NOT ANTICIPATING A LOT OF ACTION. SOME ELEVATED INSTABILITY SO DO
EXPECT SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS THROUGH ABOUT
MIDNIGHT. SHOULD LOSE QUITE A BIT ONCE THE SUN GOES DOWN. LOWS
SHOULD BE A FEW DEGREES WARMER THAN LAST NIGHT WITH A LITTLE WIND
AND CLOUD COVER.
SATURDAY AND SUNDAY JUST ABOUT CARBON COPIES OF EACH OTHER...WARM
AND NOT VERY HUMID. NORTHWEST FLOW STILL HANGING AROUND SO AN
ISOLATED SHOWER/THUNDERSTORM AT SOME TIME LATE AFTERNOON AND EVENING
NOT OUT OF THE QUESTION BUT NOT A GOOD ENOUGH CHANCE TO INCLUDE IN
FORECAST.
BY MONDAY...UPPER LEVEL RIDGE TRYING TO BUILD IN...WITH A MORE STOUT
SOUTHERLY FLOW DEVELOPING. SHOULD START TO SEE DEW POINTS GO UP BY
THEN...AS WELL AS INCREASING CHANCES FOR THUNDER.
EXTENDED...MEDIUM RANGE MODELS AND ENSEMBLES SHOW REASONABLE
AGREEMENT WITH OVERALL PATTERN THRU THE EXTENDED PERIOD. A DEFINITE
WARMING TREND WILL CONTINUE THROUGH THE PERIOD AS RIDGE BEGINS TO
BUILD OVER THE AREA AND 850 TEMPS WARM. AS 500 MB TROUGH DIGS INTO
THE PACIFIC NW AREA WILL BECOME MORE WESTERLY...THIS SHOULD ALLOW A
FEW WEAK DISTURBANCES TO SWEEP THRU THE AREA AND HAVE KEPT POPS IN
FOR WED AND THU AND HAVE ADDED THEM FOR FRIDAY.
.FSD...NONE
JRM/08
Hazardous weather outlook, Jun 27, 9:45 AM CST, 6 hours 20 minutes before
SDZ038>040-050-052>071-MNZ071-072-080-081-089-090-097-098-IAZ001>003-
012>014-020>022-031-032-NEZ013-014-281200-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1045 AM CDT FRI JUN 27 2003
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH DAKOTA...
SOUTHWEST MINNESOTA...NORTHWEST IOWA...AND NORTHEAST NEBRASKA.
.DAY ONE...TODAY AND TONIGHT
THUNDERSTORMS...
SCATTERED THUNDERSTORMS WILL DEVELOP THIS AFTERNOON OVER THE
JAMES RIVER VALLEY AND SPREAD EAST INTO SOUTHWEST MINNESOTA AND
NORTHWEST IOWA BY EVENING. A FEW OF THE STORMS COULD BECOME
SEVERE MAINLY NORTHEAST OF A HURON TO WINDOM LINE.
FLOODING...
FLOODING HAS BEEN OCCURRING ALONG THE LOWER VERMILLION RIVER IN
SOUTHEAST SOUTH DAKOTA...AND ALONG PORTIONS OF THE LITTLE SIOUX
AND MAPLE RIVERS IN NORTHWEST IOWA. REFER TO THE FLOOD STATEMENTS
FOR THE LATEST FORECASTS.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL BE POSSIBLE AFTER 4 PM NORTHEAST OF A
HURON TO WINDOM LINE.
&&
FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.CRH.NOAA.GOV/FSD. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.
In the hours before
Local storm report, Jun 27, 3:30 PM CST, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
430 PM CDT FRI JUN 27 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0358 PM 3 SE COLMAN SD .75 INCH HAIL
06/27/03 MOODY REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0410 PM 3 S EGAN SD .75 INCH HAIL
06/27/03 MOODY REPORTED BY STORM
SPOTTER.Local storm report, Jun 27, 3:56 PM CST, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
456 PM CDT FRI JUN 27 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0450 PM JEFFERS MN 1 INCH HAIL
06/27/03 COTTONWOODLocal storm report, Jun 27, 4:02 PM CST, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
502 PM CDT FRI JUN 27 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0428 PM 2 SW PIPESTONE MN .88 INCH HAIL
06/27/03 PIPESTONE REPORTED BY PUBLIC.Hail, Nobles
- When
- June 27, 4:05 PM CST to 4:15 PM CST
- Where
- Nobles County, Dundee
- Measured
- 0.75 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 43.850, -95.483
Large hail caused severe damage to corn and soybean crops in the area. The amount of crop damage was not known.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Wind in Minnesota, June 27, 2003$2.2 million · 1 in hail · 2 events
- Flooding in Iowa, June 27 to 30, 2003$225,000 · 15 events
- Damaging Winds in Nebraska, June 27, 2003$125,000 · 56 kt wind · 4 events
- Heavy Rain in Louisiana, June 27, 2003$25,000 · 1 event
- Hail in Kansas, June 27, 20033 in hail · 17 events
- Hail in Kansas, June 27, 20032.75 in hail · 16 events
- Hail and Damaging Winds in South Dakota, June 27, 20031 in hail · 12 events
- Tornadoes and Hail in North Dakota, June 27, 2003F0 · 12 events
- Hail and Damaging Winds in Massachusetts, June 27, 2003$15,000 · 50 kt wind · 3 events
- Hail and Damaging Wind in Iowa, June 27, 2003$4,000 · 1 in hail · 8 events
- Hail and Damaging Winds in Minnesota, June 27, 20031.75 in hail · 7 events
- Hail and Damaging Winds in Maine, June 27, 20031.75 in hail · 5 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5365716.